Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 13, 2018, 5:13 PM EST for Floyd County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2018, 5:13 PM EST (22:13 UTC)
- Expired
- Nov 13, 2018, 10:34 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 19.03 ft at Nov 13, 2018, 5:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
421
WGUS42 KFFC 132213
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
513 PM EST Tue Nov 13 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Armuchee Creek near Armuchee affecting Floyd County
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC213-313-141212-
/O.NEW.KFFC.FL.W.0132.181113T2213Z-000000T0000Z/
/ETNG1.1.ER.181113T1435Z.181113T2100Z.000000T0000Z.NO/
513 PM EST Tue Nov 13 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Conasauga River near Eton.
* Until further notice.
* At 5 PM Tuesday the stage was 12.6 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC115-141212-
/O.NEW.KFFC.FL.W.0133.181113T2213Z-000000T0000Z/
/ARCG1.1.ER.181113T2130Z.181113T2145Z.000000T0000Z.UU/
513 PM EST Tue Nov 13 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 445 PM Tuesday the stage was 19 feet...and rising.
* Flood stage is 19 feet.
* At 19 feet...Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream and
downstream from the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC021-153-169-207-289-141212-
/O.NEW.KFFC.FL.W.0134.181115T0025Z-000000T0000Z/
/MACG1.1.ER.181115T0025Z.181116T0000Z.000000T0000Z.NO/
513 PM EST Tue Nov 13 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From Wednesday evening until further notice.
* At 430 PM Tuesday the stage was 16.9 feet...and falling though
should begin rising again Wednesday morning.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by Wednesday evening and continue
to rise to near 21.9 feet by Thursday evening.
* At 21 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be up to two
feet deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands east of Macon
and well downstream will be under 1 to 4 feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-141212-
/O.NEW.KFFC.FL.W.0135.181114T2024Z-181118T0215Z/
/PNFG1.1.ER.181114T2024Z.181117T0600Z.181117T2015Z.NO/
513 PM EST Tue Nov 13 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Penfield.
* From Wednesday afternoon until Saturday evening.
* At 5 PM Tuesday the stage was 11.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Wednesday afternoon and
continue to rise to near 14.8 feet by early Saturday morning.The
river will fall below flood stage by Saturday afternoon.
* At 15 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$1 follow-up statement
496
WGUS82 KFFC 140334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Tue Nov 13 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Armuchee Creek near Armuchee affecting Floyd County
GAC115-140404-
/O.CAN.KFFC.FL.W.0133.000000T0000Z-181114T0334Z/
/ARCG1.1.ER.181113T2130Z.181113T2200Z.181113T2322Z.UU/
1034 PM EST Tue Nov 13 2018
The Flood Warning is cancelled for The Armuchee Creek near Armuchee.
* This takes effect immediately.
* At 9 PM Tuesday the stage was 18.7 feet...and falling
* Flood stage is 19 feet.
* The creek/river will continue to fall.
* At 19 feet...Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream and
downstream from the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 13, 2:44 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 13, 2:44 PM EST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EST Tue Nov 13 2018 .SHORT TERM /Tonight through Wednesday Night/... Forecast continues to evolve essentially as expected. Somewhat of a lull in rainfall today through tonight as the deep upper low settles into the lower Mississippi Valley. More heavy rainfall develops across the region tomorrow through tomorrow night under strongly diffluent upper flow ahead of the upper low. PWs remain well above seasonal normals and strong upper forcing combined with strong isentropic lift should provide for a prolonged period of moderate to occasionally heavy rain by midday tomorrow through much of Wednesday night. Instability is forecast to be minimal at best so I am not expecting much if any thunder or severe potential. Biggest threat will obviously be flooding. Some models hinting at a brief threat for some wintry precipitation tomorrow evening in the extreme northeast, but potential appears too low to include in the forecast weather grids at this time. 20 .LONG TERM /Thursday through Tuesday/... Extended period begins with the culprit upper low exiting through KY and Eastern TN and much of the moisture exiting to the east with it. Mid level dry slot looks to work into the region during the day Thursday from west to east so there should be a relatively quick shut off to the rainfall. Late Thursday there appears to be a window where there is enough wrap around moisture and cold air across North GA that some snow showers could start mixing in. Model soundings for that area suggest a shallow but saturated subfreezing layer below about 850mb with drier air above it which favors upslope snow showers. Have added snow showers which would be more likely in the NW facing slopes during the evening hours on Thursday into the first part of the overnight. Because the low is rapidly exiting to the east...much of moisture evacuates quickly with it so the window looks to be only about 6-9 hours or so. Have not included any appreciable amounts but would not be surprised to hear about a trace or dusting in some of the higher elevations. Not anticipating any issues with the snow otherwise. By Friday...zonal upper flow and dry conditions set the tone for what should be a nice weekend. Temps look to be near normal for the weekend after a cold start Friday AM. A weak upper level system works through the flow on Monday. Models suggest that it will be moisture starved and may only bring some clouds and low end rain chances. Stellman && .HYDROLOGY... Highest rainfall amounts are oriented from our west-central Georgia counties northeastward into east-central and northeast Georgia. Soils remain moist enough and stream flows are already high enough across northwest Georgia to include all but our extreme southeast counties in a new Flash Flood Watch beginning early Wednesday morning and continuing through the overnight hours into early Thursday morning. 20 && AVIATION... 18Z Update... Fairly wide range of conditions expected through 06Z, although a mixture of MVFR and IFR conditions are expected to predominate. Most areas IFR or lower after 06Z. Scattered light rain across the forecast area through 06Z, becoming more widespread and increasing in intensity by 12Z. Northwest winds 6-10kt, becoming northeast by 04Z-08Z. Wind speeds increase to 8-12kt after 12-14Z. //ATL Confidence...18Z Update... Low confidence on cig and vsby timing. Medium confidence for all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 44 48 37 45 / 60 100 100 50 Atlanta 45 48 39 46 / 60 100 100 30 Blairsville 40 47 36 45 / 40 90 100 50 Cartersville 42 48 38 45 / 50 100 100 30 Columbus 48 52 42 49 / 70 100 100 20 Gainesville 44 47 38 44 / 50 100 100 50 Macon 49 51 42 52 / 70 100 100 30 Rome 41 48 38 45 / 40 100 90 20 Peachtree City 44 49 39 47 / 60 100 100 30 Vidalia 53 54 45 55 / 50 90 90 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from late tonight through Thursday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...White...Whitfield...Wilcox...Wilkes... Wilkinson. && SHORT TERM...20 LONG TERM....Stellman AVIATION...20
Hazardous weather outlook, Nov 13, 3:11 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 311 PM EST Tue Nov 13 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 311 PM EST Tue Nov 13 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for much of the area through Thursday AM. Rain will continue overnight tonight, with an additional 0.25 to 0.5 inches possible on top of what was received today and yesterday. At times rain may be moderate to heavy, and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... An extended period of heavy rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. An additional 2 to 3 inches of rainfall is likely with isolated higher amounts for a large portion of North and Central GA on Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:21 PM EST | Special Weather Statement | FFC | Banks, Hall, White | 84 min |
| Nov 12, 7:35 PM EST | River Flood Warning | FFC | Gwinnett | 22 hr |
| Nov 12, 8:38 PM EST | River Flood Warning | FFC | Cobb, Fulton | 8 hr |
| Nov 12, 8:55 PM EST | River Flood Warning | FFC | Whitfield | 4 days |
| Nov 12, 9:09 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Nov 12, 9:26 PM EST | River Flood Warning | FFC | Polk | 24 hr |
| Nov 12, 10:00 PM EST | River Flood Warning | FFC | Cherokee | 24 hr |
| Nov 12, 10:33 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 10:52 PM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Nov 12, 11:08 PM EST | Special Weather Statement | FFC | Washington | 37 min |
| Nov 13, 2:24 AM EST | River Flood Warning | FFC | Haralson | 10 hr |
| Nov 13, 9:23 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Nov 13, 10:30 AM EST | River Flood Warning | FFC | Cobb, Douglas | 38 hr |
| Nov 13, 11:11 AM EST | River Flood Warning | FFC | Cobb, Paulding | 24 hr |
| Nov 13, 11:15 AM EST | River Flood Warning | FFC | Barrow, Jackson | 56 hr |
| Nov 13, 2:20 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 41 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Nov 13, 5:54 PM EST | River Flood Warning | FFC | Gordon | 21 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.